The federal government released a new report Tuesday about the harmful effects of synthetic drugs. The report states the fake drugs that mimic the effects of marijuana can produce damaging effects. K2, Spice and other synthetic drugs produce a high similar to smoking marijuana, but new data shows the fake post can be deadly. The drugs cause side effects like vomiting, a faster heart rate and convulsion. According to the federal report, synthetic drugs sent 11,406 people to the emergency room in 2010, most of them teenagers. "It's so appealing to young people for one thing is the misconception that is is safe... Out of those emergency room visits, one-third of the patients were aged 12 to 17. Thirty-five percent were young adults aged 18 to 24. "I've seen an increase in synthetic drug use in teenagers in Missouri," said Compass Prevention drug prevention supervisor Karen Farris Farris says the drug abuse program has been working hard to fight this trend, even after Congress banned the sale of the drugs this summer. "They alter a chemical in it that makes it outside of the chemicals that certain law bans," said Farris. "So it's very difficult to write legislation to cover every chemical that can possibly be altered." Synthetic drugs continue to pop up in stores labeled as herbal incenses. They first became popular in 2009 and according to the federal government, there has been a spike in ER visits from teenagers every year since. Drug prevention supervisors say because the laws to ban these synthetic drugs are always playing catch up, a better way to stop the use of them is to educate people on what they can do a person's body. Some signs to spot synthetic drug abuse is if someone sweats excessively, is agitated and restless. If you believe someone is abuse synthetic drugs, you are asked to call Compass Prevention at 573-442-2591 or the Pathways crisis hotline at 1-800-833-3915.